MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR ELECTRODE 24/26 FR; CUTTING LOOP

KARL STORZ SE & CO. KG BIPOLAR ELECTRODE 24/26 FR; CUTTING LOOP
Model Number 27040GP1-S
Medical Device Problem Codes Material Fragmentation (1261); Material Frayed (1262); Arcing of Electrodes (2289); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product requested but not yet received.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.The malfunction is filed under internal complaint id (b)(4).
 
Event or Problem Description
According to the information received during the case, using the resectoscope during hysteroscopy, the bipolar cutting loop started to fray, melt, and created a spark.No change to patients' status and didn't cause any further complications during the case.
 
Additional Manufacturer Narrative
Per the salesrep, product will not be returned for evaluation.Product was thrown out.

Brand Name
BIPOLAR ELECTRODE 24/26 FR
Common Device Name
CUTTING LOOP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 
MDR Report Key16022330
Report Number9610617-2022-00331
Device Sequence Number5884113
Product Code FAS
UDI-Device Identifier04048551393482
UDI-Public4048551393482
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP1-S
Device Catalogue Number27040GP1-S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale